Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Feb 2, 2004, 10:21 PM PST for San Diego County, California. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2004, 10:21 PM PST (06:21 UTC)
- Expired
- Feb 2, 2004, 11:30 PM PST
- In force
- 69 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2190 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
043
WUUS56 KSGX 030621
SVRSGX
CAC073-030730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1020 PM PST MON FEB 2 2004
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND WESTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
THIS INCLUDES THE CITIES OF...VISTA...SPRING VALLEY...SANTEE...SAN
MARCOS...SAN DIEGO...POWAY...OCEANSIDE...NATIONAL CITY...LEMON
GROVE...LAKESIDE...LA MESA...IMPERIAL BEACH...FALLBROOK...
ESCONDIDO...ENCINITAS...EL CAJON...CORONADO...CHULA VISTA...
CARLSBAD
* UNTIL 1130 PM PST
* AT 1015 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A LINE OF INTENSIFYING SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS TO 60 MPH OFF THE SAN DIEGO COUNTY COAST
MOVING EAST-NORTHEAST AT 30 MPH. ALL PARTS OF CENTRAL AND WESTERN
SAN DIEGO COUNTY WILL BE AFFECTED BY THIS LINE OF STORMS.
* BY 1030 PM...THIS LINE OF STORMS WILL MOVE INTO THE OCEANSIDE AREA.
BY 1045 PM...THIS LINE OF STORMS WILL MOVE INTO SAN DIEGO AND
ESCONDIDO. ALL AREAS COULD SEE WINDS TO 60 MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SAN DIEGO.
$$
LAT...LON 3253 11737 3260 11624 3305 11653 3342 11659
3339 11755
MAXWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 9:30 PM PST, 51 minutes earlier.
Area forecast discussion, Feb 2, 9:30 PM PST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 930 PM PST MON FEB 2 2004 .SYNOPSIS...THE COLD FRONT ASSOCIATED WITH A STRONG WINTER STORM WILL MOVE THROUGH TONIGHT BRINGING PERIODS OF HEAVY RAIN AND MOUNTAIN SNOW. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT...ESPECIALLY IN THE MOUNTAINS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY. DRY NORTHWEST FLOW ALOFT WILL BRING FAIR AND GRADUALLY WARMER WEATHER WEDNESDAY THROUGH FRIDAY. WEAK UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND COOLING SATURDAY. ANOTHER COLDER LOW PRESSURE SYSTEM COULD BRING MORE COOLING AND SHOWERS EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...LIGHT RAIN BEGAN IN THE WRN ZONES THIS EVE AND MODERATE RAIN WAS MOVING INTO THE NW ZONES. SNOW WAS REPORTED IN THE SBD MOUNTAINS AT THE 6000 FOOT LEVEL AND ICE PELLETS INTO THE CAJON PASS. UPDATED ZONES TO INCREASE WINDS AT LOWER ELEVATIONS WITH THE FRONTAL PASSAGE AND ADDED THUNDERSTORMS TO THE SRN DESERTS. THE 00Z NKX SOUNDING WAS NOT VERY REPRESENTATIVE OF THE AIR MASS MOVING INTO THE AREA BUT DID SHOW MODERATELY STRONG WSW WINDS ALOFT. ONSHORE GRADIENTS AND TRENDS...ESPECIALLY TO THE NE. EXPECT A RELATIVELY BRIEF...TWO TO THREE HOUR PERIOD...OF HEAVY PRECIP WITH THE FRONTAL PASSAGE TONIGHT MOVING ACROSS THE NRN ZONES AROUND 10 PM AND THE SRN ZONES AROUND MIDNIGHT. RAINFALL RATES SHOULD BE ABOUT 1/4 TO 1/2 INCH PER HOUR WITH THE FRONT. THE CONTINUOUS PRECIPITATION WILL TURN SHOWERY BEHIND THE FRONT WITH THE SNOW LEVEL LOWERING TO NEAR 4000 FEET BY MORNING. CURRENT WATCHES AND WARNINGS LOOK OK. FORECAST PRECIPITATION TOTALS MAY BE A BIT TOO HIGH...BUT THIS WILL DEPEND ON EXACTLY HOW MUCH WE GET WITH THE MAIN FRONTAL BAND. NOT MUCH CONVECTIVE ACTIVITY GOING ON BEHIND THE FRONT BUT CONVECTION SHOULD DEVELOP TUE. THE COLDEST AIR WILL MOVE PAST TO OUR NE BUT STILL COLD ENOUGH ALOFT FOR THUNDERSTORMS TUE. A FEW SHOWERS COULD LINGER INTO TUE EVE...MAINLY IN WRN SAN COUNTY FROM ISLAND EFFECTS. DRIER NW FLOW WED AND THU WITH WEAK OFFSHORE FLOW THU FOR DRY AND GRADUALLY WARMER WEATHER. INCREASING SURF LATE TONIGHT AND TUE. .LONG TERM...RIDGING AND WEAK OFFSHORE FRI FOR CONTINUED FAIR WEATHER. A WEAK UPPER LOW MOVES PAST TO THE N SAT FOR MORE CLOUDS AND COOLING. THERE IS SOME SMALL CHANCE OF PRECIP SAT BUT MOISTURE IS LIMITED AND POPS TOO LOW TO MENTION. BRIEF WEAK RIDING SUN AND MON FOR GENERALLY FAIR WEATHER. ANOTHER DEEPER LOW TOWARD TUE COULD BRING MORE CLOUDS... COOLING AND SHOWERS. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING...LAXWSWSGX. FLASH FLOOD WATCH...LAXFLSSGX. MARINE WEATHER STATEMENT...LAXMWSSGX. SMALL CRAFT ADVISORY...SEE LAXCWFSGX. && ATKIN
Hazardous weather outlook, Feb 2, 2:00 PM PST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST MON FEB 2 2004 CAZ042-043-048-050-055>058-060>062-031400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST MON FEB 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE COASTAL AREAS INLAND VALLEYS AND MOUNTAINS BELOW 4000 FEET. REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS. WINTER STORM WARNING ABOVE 4000 FEET FROM 600 PM TONIGHT THROUGH 600 PM TUESDAY FOR SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY POSSIBLE FLASH FLOODS AND MUDSLIDES... FOR ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- TUESDAY. POSSIBLE WINTER STORM WITH HEAVY SNOW AND/OR STRONG WINDS... FOR SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- TUESDAY. LARGE SWELLS... POSSIBLE THUNDERSTORMS... POSSIBLE HIGH SURF... POSSIBLE MINOR TIDAL OVERFLOW... FOR COASTAL WATERS- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL BE REQUIRED TONIGHT THROUGH TUESDAY. BALFOUR/MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 8:00 PM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 219 days |
| Feb 2, 9:19 PM PST | Flash Flood Warning | SGX | Orange, Riverside, San Diego | 220 days |
| Feb 2, 10:25 PM PST | Flash Flood Warning | SGX | Riverside, San Diego | 220 days |
| Feb 2, 10:25 PM PST | Special Marine Warning | SGX | 65 min | |
| Feb 2, 11:28 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 47 min |
| Feb 2, 11:29 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 46 min |
| Feb 2, 11:55 PM PST | Flash Flood Warning | SGX | San Bernardino | 95 min |
| Feb 3, 1:20 AM PST | Flash Flood Warning | SGX | San Bernardino, San Diego | 220 days |
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.